Texas, 2014Hail and Damaging Winds in Texas, June 24, 2014
June 24, 2014 · NWS AMA · 6 events in 3 counties and zones
Northwest flow aloft allowed several weak upper level shortwave troughs to move across the Panhandle on the 24th. This upper air pattern is associated with active weather for the Texas Panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northwest flow aloft allowed several weak upper level shortwave troughs to move across the Panhandle on the 24th. This upper air pattern is associated with active weather for the Texas Panhandle. Typically with this pattern storms develop over southeastern Colorado and move southeastward into the Panhandle. This track coupled with marginal to moderate instability caused the development of severe thunderstorms off and on through the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 24, 5:31 AM CST, 31 minutes earlier.
Area forecast discussion, Jun 24, 5:31 AM CST, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
631 AM CDT TUE JUN 24 2014
.AVIATION...
FOR THE 12Z TAFS...A ROUND OF SHOWERS AND TSTMS MOVING ACROSS PARTS
OF THE OK AND TX PNHDLS AS OF THIS WRITING SHOULD BE DIMINISHING BY
LATE MORNING. HAVE INCLUDED VCTS AT ALL TERMINAL SITES FOR FIRST FEW
HOURS OF THIS TAF CYCLE...AND AMENDMENTS MAY BE NECESSARY IF ANY ONE
PARTICULAR SITE BECOMES DIRECTLY AFFECTED BY A TSTM. A LULL IN THE
TSTM ACTIVITY IS ANTICIPATED DURG THE AFTERNOON. THE NEXT CROP OF
SHOWERS AND TSTMS IS THEN EXPECTED TO DEVELOP DURG THE LATE AFTERNOON
AND NIGHTTIME HOURS AND COULD AFFECT THE TAF SITES...AND HAVE
INCORPORATED VCTS FOR STARTERS AT ALL TERMINAL LOCATIONS DURG THIS
TIME PERIOD. LATER SHIFTS MAY BE ABLE TO REFINE THE TIMING AND
LOCATION BETTER AS THE DAY UNFOLDS.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 445 AM CDT TUE JUN 24 2014/
SHORT TERM...TODAY AND TONIGHT
CURRENT DOPPLER RADAR REFLECTIVITY IMAGERY SHOWS STORMS DEVELOPING
IN A MOIST AND UNSTABLE AIR MASS OVER EASTERN NEW MEXICO AND THE
WESTERN TEXAS/OKLAHOMA PANHANDLES. CURRENT WATER VAPOR SATELLITE
IMAGERY SHOWS A WEAK UPPER DISTURBANCE OVER THE ROCKIES AND THIS
DISTURBANCE IS EXPECTED TO SLIDE FURTHER TO THE SOUTHEAST TODAY. A
SURFACE LOW WILL DEEPEN OVER SOUTHEASTERN COLORADO IN THE
AFTERNOON...MAINTAINING A GOOD FETCH OF LOW LEVEL MOISTURE ON
SOUTHEAST UPSLOPE FLOW. STORM INITIATION THIS AFTERNOON WILL BE
DEPEND ON THE LOCATION OF CONVERGENCE BOUNDARIES FROM THIS MORNINGS
CONVECTION ALTHOUGH EXPECT THE BULK OF THE PRECIP TO OCCUR THIS
EVENING THROUGH THE OVERNIGHT HOURS AS NORTHWEST FLOW ALOFT STEERS
THE CONVECTION THAT WILL FORM OVER THE HIGHER TERRAIN TO OUR WEST
THIS AFTERNOON INTO THE AMA CWA. STORMS WILL HAVE THE POTENTIAL TO
ORGANIZE INTO A MCS TONIGHT DUE TO THE DEVELOPMENT OF A LOW LEVEL JET
AND 0-6 KM BULK SHEAR INCREASING TO 35-40 KTS. THUS EXPECT THE MAIN
SEVERE WEATHER HAZARDS TO BE DAMAGING WIND GUSTS AND HEAVY RAINFALL
GIVEN THE HIGH PWATS SHOWN ON THE FORECAST SOUNDINGS. HAVE GONE AND
INCREASED POPS ACROSS THE AREA...WITH THE HIGHEST CHANCES FOCUSED
OVER THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE.
LONG TERM...WEDNESDAY THROUGH MONDAY
WEAK UPPER RIDGING SETS UP OVER THE FOUR CORNERS REGION
WEDNESDAY...KEEPING THE AMA CWA UNDER NORTHWEST FLOW ALOFT. A WEAK
UPPER DISTURBANCE PASSING NEARBY AND ANY CONVERGENCE BOUNDARIES LEFT
FROM THE PREVIOUS NIGHTS CONVECTION WILL ACT AS A LIFTING MECHANISM
FOR ANOTHER ROUND OF STORMS IN ADDITION TO STORMS MOVING OFF THE
HIGHER TERRAIN TO OUR WEST TOWARD THE LATE EVENING HOURS. THE LOW
LEVEL JET IS EXPECTED TO BE STRONGER /35-40 KTS/ WHICH CAN SUPPORT
ANOTHER MCS TO PROPAGATE ACROSS THE PANHANDLES INTO THE OVERNIGHT
HOURS OF THURSDAY. HOWEVER THE TTU-WRF IS FAIRLY DRY DURING THIS
PERIOD WHICH LENDS TO LOWER CONFIDENCE IN THE FORECAST WHILE TONIGHTS
CONVECTION CONTINUING INTO WEDNESDAY MORNING MAY ALSO LOWER THE
POTENTIAL FOR STORM INITIATION. FOR THESE REASONS HAVE OPTED TO
MAINTAIN POPS IN THE 25-35 PERCENT RANGE...WITH THE HIGHEST POPS OVER
THE EASTERN ZONES.
STORMS MAY LINGER OVER THE NORTHEASTERN PORTION OF THE AMA CWA
THURSDAY MORNING BEFORE A GENERAL DRYING TREND TAKES SHAPE AS THE
UPPER RIDGE SLIDES FURTHER TO THE EAST. THIS RIDGE WILL QUICKLY MOVE
EAST IN RESPONSE TO A WESTERN CONUS TROUGH. WHILE THE ECMWF IS DEEPER
WITH THIS TROUGH...IT LOOKS LIKE THE MAIN UPPER SUPPORT WILL REMAIN
NORTH OF THE SOUTHERN PLAINS. WITHOUT THIS UPPER SUPPORT...PRECIP
CHANCES LOOK SLIM SO HAVE GONE AND REMOVED THE INHERITED SLIGHT
CHANCE POPS FOR FRIDAY EVENING. THIS UPPER TROUGH WILL BE SLOW TO
MOVE ACROSS THE NORTHERN PLAINS OVER THE UPCOMING WEEKEND MAKING FOR
A POTENTIALLY WET WEEKEND FOR THE GREAT LAKES REGION WHILE A TREND TO
DRY AND HOTTER CONDITIONS IS EXPECTED ACROSS THE SOUTHERN PLAINS WITH
TEMPS CLIMBING WELL INTO THE 90S FRIDAY AND OVER THE WEEKEND.
EARLY NEXT WEEK...THE UPPER RIDGE AMPLIFIES OVER THE FOUR CORNERS
REGION...ALTHOUGH THE MEDIUM RANGE MODELS DISAGREE WITH THE POSITION
OF THE UPPER RIDGE. REGARDLESS THE START OF THE NEW WORK WEEK WILL
GENERALLY BE HOT AND DRY ALTHOUGH THE ECMWF INDICATES THE POSSIBILITY
FOR CONVECTION TO MOVE INTO THE WESTERN PANHANDLES VIA NORTHWEST FLOW
ALOFT TOWARD THE EVENING HOURS. CONFIDENCE IS NOT HIGH ENOUGH AT THIS
POINT TO INSERT SLIGHT CHANCE POPS. DID INCREASE TEMPS ACROSS THE
AREA EARLY NEXT WEEK WITH HIGHS IN THE LOW TO MID 90S.
CLK
FIRE WEATHER...
GIVEN THE RECENT RAINFALL AND SUBSEQUENT GREEN UP OF THE FUELS...NEITHER
ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THE UPCOMING WEEKEND. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY AND WEDNESDAY...WITH
LOCALLY HEAVY RAINFALL POSSIBLE AT TIMES.
CLK
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
Hazardous weather outlook, Jun 24, 2:30 AM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT TUE JUN 24 2014
OKZ001>003-TXZ001>020-242100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
330 AM CDT TUE JUN 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES TODAY AND TONIGHT. THE BEST CHANCES FOR
STORMS WILL BE OVER THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS
PANHANDLES...WITH STORM CHANCES INCREASING ACROSS THE REMAINDER OF
THE AREA TOWARD THE EVENING AND INTO THE OVERNIGHT HOURS. STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE AND WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WIND GUSTS...HEAVY RAINFALL THAT CAN LEAD TO THE
POTENTIAL FOR FLASH FLOODING...AND HAIL UP TO THE SIZE OF HALF
DOLLARS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES WEDNESDAY AND OVER THE EASTERN OKLAHOMA PANHANDLE AND THE
NORTHEASTERN TEXAS PANHANDLE THURSDAY MORNING. SOME OF THE STORMS
THAT DEVELOP DURING THIS TIME PERIOD MAY BE STRONG TO SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. LOCALLY
HEAVY RAINFALL COULD ALSO LEAD TO THE POTENTIAL FOR FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
ACTIVATION TODAY THROUGH THURSDAY MORNING.
CLK
In the hours before
Local storm report, Jun 24, 1:11 AM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
211 AM CDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG 1 E KNOWLES 36.87N 100.17W
06/22/2014 BEAVER OK EMERGENCY MNGR
FIVE TELEPHONE LINES BLOWN DOWN IN KNOWLES.
0455 PM HAIL KNOWLES 36.87N 100.19W
06/22/2014 E1.75 INCH BEAVER OK NEWSPAPER
RELAYED FROM A REPORTER AT THE WOODWARD NEWS. TIME IS
APPROXIMATE.
0537 PM HAIL 8 NW SLAPOUT 36.70N 100.23W
06/22/2014 E1.00 INCH BEAVER OK EMERGENCY MNGR
0537 PM TORNADO 10 WNW SLAPOUT 36.67N 100.28W
06/22/2014 BEAVER OK TRAINED SPOTTER
BRIEF 15 TO 20 SECOND TORNADO IN OPEN FIELD. NO DAMAGE
OBSERVED.
0549 PM FLASH FLOOD 2 S KNOWLES 36.84N 100.19W
06/22/2014 BEAVER OK EMERGENCY MNGR
WATER COVERING COUNTY ROADS SOUTH OF THE TOWN OF
KNOWLES.
0610 PM TSTM WND GST 8 W SLAPOUT 36.60N 100.26W
06/22/2014 M66 MPH BEAVER OK MESONET
0630 PM FLASH FLOOD KNOWLES 36.87N 100.19W
06/22/2014 BEAVER OK NEWSPAPER
A REPORTER AT THE WOODWARD NEWS SENT A PICTURE OF A
FARM ROAD THAT WAS COMPLETELY WASHED OUT. TIME IS
APPROXIMATE.
0705 PM HAIL DARROUZETT 36.45N 100.33W
06/22/2014 E1.75 INCH LIPSCOMB TX PUBLIC
0708 PM HAIL DARROUZETT 36.45N 100.33W
06/22/2014 E2.50 INCH LIPSCOMB TX TRAINED SPOTTER
0718 PM HAIL 2 E BOOKER 36.46N 100.50W
06/22/2014 E1.00 INCH LIPSCOMB TX TRAINED SPOTTER
0846 PM HAIL WOLF CREEK PARK 36.21N 100.65W
06/22/2014 E1.50 INCH OCHILTREE TX LAW ENFORCEMENT
HIGH WINDS ALSO.
0855 PM HAIL 11 SE WOLF CREEK PARK 36.09N 100.53W
06/22/2014 M1.75 INCH LIPSCOMB TX FIRE DEPT/RESCUE
GOLF BALL SIZE HAIL AND ESTIMATED 50 MPH WINDS AT
INTERSECTION OF US HWY 83 AND STATE HWY 23
0915 PM TSTM WND GST 2 E GOODWELL 36.60N 101.60W
06/22/2014 M64 MPH TEXAS OK MESONET
0935 PM NON-TSTM WND GST 2 E GOODWELL 36.60N 101.60W
06/22/2014 M58 MPH TEXAS OK MESONET
0940 PM TSTM WND GST 6 WNW CANADIAN 35.96N 100.48W
06/22/2014 E70 MPH HEMPHILL TX STORM CHASER
0942 PM HAIL 5 NW CANADIAN 35.96N 100.43W
06/22/2014 E1.75 INCH HEMPHILL TX COUNTY OFFICIAL
VERY STRONG WINDS AS WELL
1002 PM HAIL CANADIAN 35.91N 100.38W
06/22/2014 M1.00 INCH HEMPHILL TX FIRE DEPT/RESCUE
HAIL FROM NICKEL SIZE UP TO QUARTER SIZE WAS REPORTED.
1012 PM HAIL CANADIAN 35.91N 100.38W
06/22/2014 E1.00 INCH HEMPHILL TX FIRE DEPT/RESCUE
1015 PM TSTM WND GST 2 SW CANADIAN 35.89N 100.40W
06/22/2014 M60 MPH HEMPHILL TX AWOS
1025 PM TSTM WND GST 8 W SLAPOUT 36.60N 100.26W
06/22/2014 M60 MPH BEAVER OK MESONET
1032 PM TSTM WND GST 18 SSE SPEARMAN 35.95N 101.08W
06/22/2014 E80 MPH ROBERTS TX AMATEUR RADIO
1040 PM TSTM WND GST 15 SW WOLF CREEK PARK 36.06N 100.85W
06/22/2014 E80 MPH OCHILTREE TX AMATEUR RADIO
1048 PM TSTM WND GST 26 NW MIAMI 35.96N 100.97W
06/22/2014 M61 MPH ROBERTS TX AWOS
1111 PM TSTM WND GST 4 N PAMPA 35.61N 100.98W
06/22/2014 E65 MPH GRAY TX AMATEUR RADIO
WINDS ESTIMATED AT 60 TO 70 MPH
1125 PM TSTM WND GST 2 ESE PAMPA 35.54N 100.93W
06/22/2014 M93 MPH GRAY TX MESONET
SUSTAINED 73 MPH WIND WITH A GUST TO 93 MPH.
1125 PM TSTM WND DMG 2 E PAMPA 35.55N 100.93W
06/22/2014 GRAY TX AMATEUR RADIO
LARGE TREES DOWN IN PAMPA
1125 PM TSTM WND DMG PAMPA 35.55N 100.96W
06/22/2014 GRAY TX EMERGENCY MNGR
WIDESPREAD STRAIGHT LINE WIND DAMAGE IN PAMPA INCLUDING
TREES AND POWERLINES DOWN...POWER OUTAGES...AND AT LEAST
ONE HOUSE FIRE CAUSED BY THE STORMS
1128 PM TSTM WND GST LEFORS 35.44N 100.80W
06/22/2014 E70 MPH GRAY TX STORM CHASER
WINDS ESTIMATED AT 65 TO 70 MPH. POWER OUT ACROSS TOWN.
1130 PM TSTM WND GST 6 NNW AMARILLO 35.29N 101.85W
06/22/2014 E70 MPH POTTER TX BROADCAST MEDIA
1135 PM TSTM WND GST 9 NNE AMARILLO 35.32N 101.76W
06/22/2014 M58 MPH POTTER TX MESONET
1135 PM TSTM WND GST 2 ESE PAMPA 35.54N 100.93W
06/22/2014 M64 MPH GRAY TX MESONET
1135 PM TSTM WND DMG MIAMI 35.69N 100.64W
06/22/2014 ROBERTS TX LAW ENFORCEMENT
COUPLE OF HOMES DAMAGED. TIME ESTIMATED BASED ON RADAR.
1136 PM TSTM WND GST 5 W TIMBERCREEK CANYON 35.06N 101.91W
06/22/2014 M70 MPH RANDALL TX BROADCAST MEDIA
1138 PM TSTM WND DMG 2 WNW AMARILLO 35.21N 101.85W
06/22/2014 POTTER TX PUBLIC
ROOF BLOWN OFF A CARPORT AND A LARGE TREE BLOWN DOWN.
DAMAGE ON THE NORTH SIDE OF AMARILLO.
1138 PM TSTM WND GST 9 NNE AMARILLO 35.32N 101.76W
06/22/2014 M59 MPH POTTER TX MESONET
1138 PM TSTM WND GST 5 SSW AMARILLO 35.13N 101.85W
06/22/2014 M61 MPH RANDALL TX BROADCAST MEDIA
1139 PM TSTM WND GST 6 NW TIMBERCREEK CANYON 35.11N 101.90W
06/22/2014 M59 MPH RANDALL TX BROADCAST MEDIA
1140 PM TSTM WND GST 2 ESE PAMPA 35.54N 100.93W
06/22/2014 M68 MPH GRAY TX MESONET
1145 PM TSTM WND GST 4 NNW LAKE TANGLEWOOD 35.11N 101.80W
06/22/2014 M58 MPH RANDALL TX MESONET
1146 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
06/22/2014 M67 MPH POTTER TX ASOS
1146 PM TSTM WND GST 4 NNW LAKE TANGLEWOOD 35.11N 101.80W
06/22/2014 M64 MPH RANDALL TX MESONET
1147 PM TSTM WND GST 5 WNW TIMBERCREEK CANYO 35.07N 101.90W
06/22/2014 M60 MPH RANDALL TX BROADCAST MEDIA
1147 PM TSTM WND GST 7 SW PANTEX 35.25N 101.66W
06/22/2014 M59 MPH POTTER TX BROADCAST MEDIA
1204 AM TSTM WND GST 3 NNW PALO DURO CANYON 34.99N 101.69W
06/23/2014 M61 MPH RANDALL TX MESONET
1205 AM TSTM WND GST 3 NW PALO DURO CANYON 34.99N 101.70W
06/23/2014 M61 MPH RANDALL TX BROADCAST MEDIA
1210 AM TSTM WND GST 1 ENE MCLEAN 35.24N 100.57W
06/23/2014 M60 MPH GRAY TX MESONET
1219 AM TSTM WND GST 10 ENE PALO DURO CANYON 34.98N 101.50W
06/23/2014 M59 MPH ARMSTRONG TX MESONET
1230 AM TSTM WND GST 2 WSW CLARENDON 34.92N 100.93W
06/23/2014 M60 MPH DONLEY TX MESONET
&&
EVENT NUMBER AMA1400468 AMA1400514 AMA1400467 AMA1400471 AMA1400469
AMA1400470 AMA1400515 AMA1400472 AMA1400473 AMA1400474 AMA1400475
AMA1400511 AMA1400476 AMA1400481 AMA1400477 AMA1400479 AMA1400512
AMA1400478 AMA1400513 AMA1400482 AMA1400480 AMA1400483 AMA1400484
AMA1400485 AMA1400489 AMA1400500 AMA1400503 AMA1400494 AMA1400486
AMA1400488 AMA1400490 AMA1400497 AMA1400501 AMA1400487 AMA1400491
AMA1400506 AMA1400507 AMA1400493 AMA1400495 AMA1400492 AMA1400498
AMA1400504 AMA1400505 AMA1400499 AMA1400509 AMA1400502 AMA1400510
AMA1400508
EASpecial weather statement, Jun 24, 2:11 AM CST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
311 AM CDT TUE JUN 24 2014
TXZ011-016-240900-
DEAF SMITH TX-OLDHAM TX-
311 AM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OLDHAM AND NORTHERN DEAF
SMITH COUNTIES UNTIL 400 AM CDT...
AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF GLENRIO...OR 28 MILES WEST OF
VEGA...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
VEGA... SIMMS... GLENRIO...
ADRIAN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 1 AND 47.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3534 10304 3536 10225 3504 10226 3502 10305
TIME...MOT...LOC 0809Z 260DEG 12KT 3521 10291
ANDRADE
Special weather statement, Jun 24, 4:22 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
522 AM CDT TUE JUN 24 2014
TXZ006-011-241100-
HARTLEY TX-OLDHAM TX-
522 AM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OLDHAM AND SOUTHERN
HARTLEY COUNTIES UNTIL 600 AM CDT...
AT 516 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES EAST OF ROMERO...OR 24 MILES EAST OF
NARA VISA...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
BOYS RANCH... ROMERO... CHANNING...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3574 10218 3537 10218 3549 10302 3573 10303
TIME...MOT...LOC 1021Z 327DEG 13KT 3565 10267
ANDRADE
Special weather statement, Jun 24, 5:00 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT TUE JUN 24 2014
TXZ011-012-241145-
OLDHAM TX-POTTER TX-
600 AM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN POTTER AND
NORTHEASTERN OLDHAM COUNTIES UNTIL 645 AM CDT...
AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF BOYS RANCH...OR 17 MILES NORTH
OF VEGA...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
BOYS RANCH...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3562 10208 3532 10218 3539 10269 3562 10263
TIME...MOT...LOC 1100Z 269DEG 17KT 3549 10246
ANDRADE
Special weather statement, Jun 24, 5:37 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
637 AM CDT TUE JUN 24 2014
TXZ016-017-241215-
DEAF SMITH TX-RANDALL TX-
637 AM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANDALL AND EASTERN DEAF
SMITH COUNTIES UNTIL 715 AM CDT...
AT 633 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN SIMMS AND UMBARGER...MOVING
EAST SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
HEREFORD... DAWN... UMBARGER...
BUFFALO LAKE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3517 10195 3484 10200 3477 10245 3518 10264
TIME...MOT...LOC 1135Z 288DEG 21KT 3506 10236
ANDRADE
Special weather statement, Jun 24, 5:55 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
655 AM CDT TUE JUN 24 2014
TXZ011-241245-
OLDHAM TX-
655 AM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OLDHAM COUNTY UNTIL 745
AM CDT...
AT 652 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN GLENRIO AND ADRIAN...MOVING
EAST AT 25 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
VEGA... WILDORADO... ADRIAN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 6 AND 51.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3542 10218 3520 10218 3520 10301 3541 10289
TIME...MOT...LOC 1154Z 272DEG 32KT 3532 10258
ANDRADE
Hail, Randall
- When
- June 24, 6:02 AM CST to 6:05 AM CST
- Where
- Randall County, 2.15 mi NNW of Umbarger to 5.08 mi ENE of Umbarger
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.980, -102.110
A cluster of storms moved out of the Eastern Plains of New Mexico during the late morning hours of the 24th. As this cluster neared the town of Umbarger (Randall County), a member of the public 2 miles north of Umbarger (Randall County) reported hail up to the size of quarters (1.00 inch). After producing this hail, the cluster of storms continued to slowly move eastward across the southern Texas Panhandle.
Thunderstorm Wind, Deaf Smith
- When
- June 24, 6:35 AM CST to 6:36 AM CST
- Where
- Deaf Smith County, 0.89 mi NW of Hereford Muni Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.860, -102.330
A cluster of storms moved out of the Eastern Plains of New Mexico during the late morning hours of the 24th. As this cluster moved over the town of Hereford (Deaf Smith County), the NWS ASOS 5 miles east-northeast of Hereford (Deaf Smith County) reported a 59 mph downburst wind. After producing this downburst, the cluster of storms continued to slowly move across the southern Texas Panhandle.
Thunderstorm Wind, Deaf Smith
- When
- June 24, 6:55 AM CST to 6:56 AM CST
- Where
- Deaf Smith County, 0.89 mi NW of Hereford Muni Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.860, -102.330
A cluster of storms moved out of the Eastern Plains of New Mexico during the late morning hours of the 24th. As this cluster moved over the town of Hereford (Deaf Smith County), the NWS ASOS 5 miles east-northeast of Hereford (Deaf Smith County) reported a 66 mph downburst wind. After producing this downburst, the cluster of storms continued to slowly move across the southern Texas Panhandle.
Hail, Randall
- When
- June 24, 7:15 AM CST to 7:16 AM CST
- Where
- Randall County, 3.85 mi SSW of Buffalo Lake to 2.78 mi SSE of Buffalo Lake
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.820, -102.150
A cluster of storms moved out of the Eastern Plains of New Mexico during the late morning hours of the 24th. As this cluster moved east of the town of Hereford (Deaf Smith County), a member of the public 14 miles east of Hereford (Deaf Smith County) reported a hail up to the size of quarters (1.00 inch). After producing this hail, the cluster of storms continued to slowly move across the southern Texas Panhandle.
Hail, Hansford
- When
- June 24, 8:45 PM CST to 8:46 PM CST
- Where
- Hansford County, 4.51 mi W of Gruver to 6.15 mi S of Gruver
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.260, -101.480
A cluster of thunderstorms moved out of the Oklahoma Panhandle during the late evening hours of the 24th. As this cluster of storms near the town of Gruver (Hansford County), a local law enforcement official 4 miles west of Gruver (Hansford County) reported hail up to the size of nickels (0.88 inch). After producing this hail, the cluster of storms continued to slowly move southeastward across the Texas Panhandle.
Thunderstorm Wind, Hansford
- When
- June 24, 9:03 PM CST to 9:04 PM CST
- Where
- Hansford County, 0.89 mi SE of Morse
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.060, -101.470
A cluster of thunderstorms moved out of the Oklahoma Panhandle during the late evening hours of the 24th. As this cluster of storms moved over the town of Morse (Hansford County), a trained storm spotter reported a estimated 60 mph thunderstorm downburst wind. After producing this downburst, the cluster of storms continued to slowly move southeastward across the Texas Panhandle.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New York, June 24, 20142 deaths · $200,000 · 60 kt wind · 14 events
- Tornadoes and Flash Flooding in Indiana, June 24, 2014$1.5 million · EF1 · 8 events
- Flash Flooding and Damaging Winds in Texas, June 24, 2014$1.2 million · 56 kt wind · 11 events
- Flash Flooding in Ohio, June 24 to 25, 2014$995,000 · 2 events
- Flash Flooding and Flooding in Pennsylvania, June 24 to 25, 2014$346,000 · 74 kt wind · 16 events
- Damaging Winds and Lightning Strike in Louisiana, June 24, 20142 injured · $62,000 · 61 kt wind · 4 events
- Flash Flooding in Minnesota, June 24, 2014$140,000 · 2 events
- Flooding and Damaging Wind in Ohio, June 24, 2014$103,000 · 50 kt wind · 5 events
- Flooding and Damaging Winds in Ohio, June 24, 2014$51,000 · 50 kt wind · 11 events
- Flash Flood and Hail in Colorado, June 24, 2014$15,000 · 2.5 in hail · 35 events
- Lightning Strikes in West Virginia, June 24, 2014$25,000 · 2 events
- Heavy Rain in Wisconsin, June 24, 2014$25,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522859, 522861, 522862, 522864, 522865, 522866.